Jump to content

Conan: Father's severe withdrawal symptoms and reinstating


Conan

Recommended Posts

Hello everyone,

 

I'm writing this topic on behalf of my father. He is currently suffering from sever withdrawal symptoms. He has been on Cipralex (10mg) for the past 12+ years.

 

Last summer around June,2016. He decided to wean off the Cipralex, however, he didn't do it the correct way by tapering it off slowly. Instead what he he did is that he used to take 1 dose of 10mg Cipralex every 2 days for about a week. Then the week after he took 1 dose of 10mg Cipralex every 3 days..etc. And in about one month and a half, around Augest, 2016, he was completely off of it. So he didn't really Cold Turkey it but he did weaning off of it very quickly and rapidly.

 

He was fine on the other hand for about 6 months all until around last march, 2017 when his withdrawal symptoms started to drive him insane. it started slowly and kept increasing up until today.

 

Last week, his doctor advised him to reinstate by taking Cipralex 10mg again to hope it could cool him down. He has been on it now for about a week along with Xanax to temper down his excessive waves of anxiety when it hits. So, I'm really hoping for your advice, is he doing the right way of reinstating with Cipralex and will it reduce his WD symptoms soon? 

 

And are the WD symptoms going to be reduced anytime soon with what he is doing? Or is there a way to improve his status with some other AD perhaps?

 

I'm really desperate at this point seeing him suffering from these excessive symptoms.

 

Thank you everyone and looking forward in finding a way to help him.

Edited by ChessieCat
added spacing
Link to post
  • Moderator Emeritus

Hi Conan, welcome to SA. Have there been any changes since reinstating ? Have things got any better or worse? We usually recommend reinstating a very small amount if the frug to ease withdrawal as the original dose is often too high after being off for a while.

 

I would be very careful with xanax, it is highly addictive and can lead to dependence very quickly and will also need tapering.  After only a weeks use he should be able to stop it. It will be hard to tell what are the effects of reinstating a high dose, and what are withdrawal when the symptoms are masked with xanax. At the right dose the withdrawal symptoms could ease quite quickly but 8 months is a long time to be off before reinstating so there are no guarantees. 

 

It wil help us if you can fill out the signature for your dad, you can find instructions here.

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

About reinstating..

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Tapering lexapro (cipralex)

 

http://survivingantidepressants.org/index.php?/topic/406-tapering-off-lexapro-escitalopram/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post
  • 9 months later...

Conan how is your dad doing?

He is very lucky to have you helping him.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy